Alert archive / Wisconsin / Red Flag Warnings in 2010

Red Flag Warning 1, NWS Milwaukee, WI

April 17, 2010Green Lake County, Marquette County, Wisconsin

NWS Milwaukee, WI issued this red flag warning at Apr 17, 2010, 3:56 AM CDT for Green Lake County, Marquette County, Wisconsin. It took effect at Apr 17, 2010, 10:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 17, 2010, 3:56 AM CDT (08:56 UTC)
In effect from
Apr 17, 2010, 10:00 AM CDT
Expired
Apr 17, 2010, 7:00 PM CDT
In force
9 hr
Issued by
NWS Milwaukee, WI

Counties Green Lake County, WI, Marquette County, WI

The radar

The Milwaukee radar (KMKX), 108 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2010-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2010-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1938 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

964 
WWUS83 KMKX 170856
RFWMKX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
356 AM CDT SAT APR 17 2010

...VERY DRY AIR MASS WITH BREEZY CONDITIONS EXPECTED TODAY...

.EXPECT DRY AND BREEZY CONDITIONS TO CONTINUE TODAY. A VERY DRY
AIR MASS WILL REMAIN ACROSS THE AREA IN THE WAKE OF A COLD FRONT
THAT MOVED THROUGH THURSDAY NIGHT. ADDITIONALLY...BREEZY NORTHWEST
WINDS WILL REDEVELOP DURING THE MORNING HOURS...LASTING INTO THE
AFTERNOON. WHILE TEMPERATURES WILL REMAIN ON THE COOL SIDE...THE
COMBINATION OF THE DRY AIR MASS AND GUSTY WINDS WILL LEAD TO
CRITICAL FIRE WEATHER CONDITIONS LIKELY BEING MET TODAY.

WIZ046-047-171700-
/O.UPG.KMKX.FW.A.0001.100417T1500Z-100418T0000Z/
/O.NEW.KMKX.FW.W.0001.100417T1500Z-100418T0000Z/
MARQUETTE-GREEN LAKE-
356 AM CDT SAT APR 17 2010

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES:
IN WISCONSIN...46...47

MINIMUM RH VALUES WILL FALL TO 20 TO 25 PERCENT RANGE ACROSS
SOUTH CENTRAL WISCONSIN...POSSIBLY DIPPING INTO THE UPPER TEENS.
ADDITIONALLY...EXPECT NORTHWEST WINDS OF 12 TO 17 MPH WITH GUSTS
OVER 20 MPH AT TIMES. RH VALUES WILL RECOVER BY EVENING AS
TEMPERATURES FALL...AND WINDS WILL ALSO DECREASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
DDV
3 follow-up statements
790 
WWUS83 KMKX 171454
RFWMKX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
954 AM CDT SAT APR 17 2010

...VERY DRY AIR MASS WITH BREEZY CONDITIONS EXPECTED TODAY...

.DRY AND BREEZY CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON
HOURS TODAY. A VERY DRY AIR MASS WILL REMAIN ACROSS THE AREA IN
THE WAKE OF A COLD FRONT THAT MOVED THROUGH THURSDAY NIGHT.
BREEZY NORTHWEST WINDS OF 15 TO 25 MPH WILL LAST INTO THE
AFTERNOON AS WELL. WHILE TEMPERATURES WILL REMAIN ON THE COOL
SIDE...THE COMBINATION OF THE DRY AIR MASS AND GUSTY WINDS WILL
LEAD TO CRITICAL FIRE WEATHER CONDITIONS LIKELY BEING MET TODAY.

WIZ046-047-172300-
/O.CON.KMKX.FW.W.0001.100417T1500Z-100418T0000Z/
MARQUETTE-GREEN LAKE-
954 AM CDT SAT APR 17 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING.

THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES:
IN WISCONSIN...46...47

MINIMUM RH VALUES WILL FALL TO 20 TO 25 PERCENT RANGE ACROSS
SOUTH CENTRAL WISCONSIN...POSSIBLY DIPPING INTO THE UPPER TEENS.
ADDITIONALLY...EXPECT NORTHWEST WINDS OF 15 TO 25 MPH. RH VALUES
WILL RECOVER BY EVENING AS TEMPERATURES FALL...AND WINDS DECREASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
103 
WWUS83 KMKX 172039
RFWMKX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
339 PM CDT SAT APR 17 2010

...VERY DRY AIR MASS WITH BREEZY CONDITIONS EXPECTED TODAY...

.DRY AND BREEZY CONDITIONS WILL CONTINUE FOR THE REST OF THE
AFTERNOON HOURS. NORTHWEST WINDS OF 15 TO 25 MPH WILL GRADUALLY
SUBSIDE TOWARDS SUNSET. THE COMBINATION OF THE DRY AIR MASS AND
GUSTY WINDS WILL MAINTAIN CRITICAL FIRE WEATHER CONDITIONS.

WIZ046-047-180000-
/O.CON.KMKX.FW.W.0001.000000T0000Z-100418T0000Z/
MARQUETTE-GREEN LAKE-
339 PM CDT SAT APR 17 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING.

THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES:
IN WISCONSIN...46...47

MINIMUM RH VALUES WILL BE IN THE 20 TO 25 PERCENT RANGE ACROSS
SOUTH CENTRAL WISCONSIN...POSSIBLY DIPPING INTO THE UPPER TEENS AT
SOME LOCATIONS. ADDITIONALLY...EXPECT NORTHWEST WINDS OF 15 TO 25
MPH. RH VALUES WILL RECOVER BY EVENING AS TEMPERATURES FALL...AND
WINDS DECREASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
519 
WWUS83 KMKX 172356
RFWMKX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
656 PM CDT SAT APR 17 2010


WIZ046-047-180100-
/O.EXP.KMKX.FW.W.0001.000000T0000Z-100418T0000Z/
MARQUETTE-GREEN LAKE-
656 PM CDT SAT APR 17 2010

...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING. 

THE RED FLAG WARNING INCLUDED THE FOLLOWING FIRE WEATHER ZONES:
IN WISCONSIN...46...47


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this red flag warning went out at Apr 17, 3:25 AM CDT, 31 minutes earlier.

Area forecast discussion, Apr 17, 3:25 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
325 AM CDT SAT APR 17 2010

.SHORT TERM...

TODAY THROUGH MONDAY...FORECAST CONFIDENCE...HIGH

TODAY WILL BE THE SECOND DAY OF A GOOD STRETCH OF PLEASANT
WEATHER AS HIGH PRESSURE REMAINS IN THE REGION INTO EARLY NEXT
WEEK. WITH AN UPPER LOW OVER THE EASTERN GREAT LAKES...EXPECT
SEASONABLE TEMPERATURES ACROSS SOUTHERN WISCONSIN TODAY UNDER
SUNNY SKIES. AS THE HIGH MOVES MORE OVERHEAD TONIGHT...WINDS WILL
GO LIGHT TO CALM. WITH CLEAR SKIES AND A FAIRLY DRY AIRMASS IN
PLACE...SHOULD SEE TEMPERATURES DROP TO NEAR FREEZING MANY
PLACES...POSSIBLY A COUPLE DEGREES BELOW FREEZING IN THE FAVORED
VALLEYS. A BIT CHILLY IN COMPARISON TO THE HIGHS IN THE 80S A
COUPLE DAYS AGO.

UPPER RIDGING WILL PUSH IN A BIT FROM THE WEST BY SUNDAY...WITH
SOUTHERN WISCONSIN ON THE EASTERN EDGE OF THE RIDGE. THIS WILL
ALLOW TEMPERATURES TO WARM A COUPLE DEGREES AWAY FROM THE LAKE.
A LAKE BREEZE WILL FORM EACH AFTERNOON UNDER LIGHT PREVAILING
FLOW...KEEPING THINGS QUITE A BIT COOLER NEAR THE LAKE. SUNNY
SKIES AND DRY WEATHER WILL CONTINUE UNDER THE PERSISTENT SFC HIGH.

.LONG TERM...

TUESDAY AND WEDNESDAY...FORECAST CONFIDENCE...MEDIUM TO HIGH

MODELS REMAIN IN PRETTY GOOD AGREEMENT FOR TUESDAY...WITH
CONTINUED DRY WEATHER AND TEMPERATURES RUNNING A FEW DEGREES
ABOVE NORMAL. A WEAK TROUGH IS PROGGED TO MOVE THROUGH THE STATE
WEDNESDAY AND WEDNESDAY NIGHT. MODELS AGREE ON THE GENERAL
PATTERN...BUT NOT EXTENT OF MOISTURE AND LIFT...WITH THE ECMWF A
BIT DRIER FOR SRN WI. WITH AN UNCLEAR PICTURE AT THE
MOMENT...JUST KEPT SLIGHT CHANCE POPS FOR WEDNESDAY NIGHT WITH
THE TROUGH OVERHEAD.

&&

.AVIATION...VFR CONDITIONS THROUGH THE PERIOD. TIGHT PRESSURE
GRADIENT UP THROUGH 850 MB OVER REGION MEANS GUSTY NNW WINDS
EXPECTED THROUGH THE DAY AFTER MORNING MIX OUT. WHILE WINDS VEER TO
THE NORTH AFTER 18Z AND SLOWLY DIMINISH OVER MOST OF THE FORECAST
AREA...LOOKING FOR A LAKE-INFLUENCED TURN TO NNE-NE WINDS AT KMKE
AFTER 20Z THAT COULD REACH AS FAR INLAND AS KENW.

&&

.MARINE...WINDS DECOUPLING OVER THE COOL LAKE WATERS JUSTIFIED
ENDING THE SMALL CRAFT ADVISORY DURING THE CURRENT OVERNIGHT HOURS.
OFFSHORE FLOW AFTER MORNING MIX OUT WILL AGAIN BRING FREQUENT
ADVISORY LEVEL WIND GUSTS BY 14Z TO THE NEAREST MILE OR SO.
SLACKENING GRADIENT AND A FETCH OVER THE MORE STABLE LAKE WATERS
WILL BRING GUSTS BELOW CRITERIA LATE THIS AFTERNOON...SO NO CHANGES
ANTICIPATED WITH CURRENT START/STOP TIMES OF SMALL CRAFT
ADVISORY.

&&

.FIRE WEATHER...BREEZY AND VERY DRY CONDITIONS WILL CONTINUE
TODAY. CURRENT DEWPOINTS ARE IN THE TEENS AND LOW 20S ACROSS SRN
WI...WITH SIMILAR CONDITIONS UPSTREAM. WITH VERY GOOD AFTERNOON
MIXING AGAIN TODAY...SHOULD SEE DEWPOINTS GENERALLY REMAIN THIS
LOW THROUGH THE DAY. ADDITIONALLY...WINDS WILL BE BREEZY OUT OF
THE NORTHWEST. RH AND WIND VALUES WILL LIKELY REACH RED FLAG
CRITERIA IN MANY LOCATIONS. FORTUNATELY THOUGH...GREEN-UP HAS
COMMENCED ALREADY MOST AREAS...EXCEPT IN THE FAR NORTHWEST
FORECAST AREA. THE FIRE WEATHER WATCH FOR MARQUETTE AND GREEN LAKE
COUNTIES IS THUS BEING UPGRADED TO A RED FLAG WARNING FOR TODAY.

CONDITIONS WILL IMPROVE SUNDAY AND INTO EARLY NEXT WEEK WITH
LIGHTER WINDS UNDER HIGH PRESSURE AND SOMEWHAT HIGHER DEWPOINTS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...RED FLAG WARNING FROM 10 AM THIS MORNING TO 7 PM CDT THIS
     EVENING FOR WIZ046-047.

LM...SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 6 PM CDT THIS
     EVENING FOR LMZ643>646.

&&

SHORT/LONG TERM...DDV/07
AVIATION/MARINE...REM/09
Hazardous weather outlook, Apr 16, 9:22 PM CDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
922 PM CDT FRI APR 16 2010

WIZ046-047-051-052-056>060-062>072-180230-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
922 PM CDT FRI APR 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

A FIRE WEATHER WATCH IS IN EFFECT FROM 10 AM THROUGH 7 PM SATURDAY
FOR MARQUETTE AND GREEN LAKE COUNTIES DUE TO DRY CONDITIONS AND SOME
GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-180230-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
922 PM CDT FRI APR 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

A SMALL CRAFT ADVISORY IS IN EFFECT ON SATURDAY FOR BREEZY NORTH
TO NORTHWEST WINDS. THE WINDS WILL TURN ONSHORE AND DIMINISH
DURING THE AFTERNOON.

WWW.WEATHER.GOV/MKX

MBK

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 9:16 PM CDTSmall Craft AdvisoryMKX21 hr

Nearby

Red Flag Warnings in Wisconsin, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.